"It's wonderful when prescription medications cure ailments, but what happens when they cause adverse medical side effects?" The article goes on to note:
"I'm angry because I appear to be suffering from permanent central nervous system damage associated with the prescribed drug Reglan (brand name for "metoclopramide"), prescribed over a year ago for a digestive disorder.
I received a letter dated April 30 from my GI's office noting the FDA has placed a "Black Box Warning" on Reglan, explaining, it's possibly linked "with the development of a condition known as "tardive dyskinesia," a permanent CNS condition that's untreatable.
TD is a disorder of the tongue, mouth and jaw, causing them to move uncontrollably in abnormal ways.
The drug can also cause face jerking or involuntary body movements, including:
"Repetitive movements of the extremities
"Lip smacking, pursing, puckering
"Rapid eye movements
"Impaired movement of fingers
"The movements are pretty much constant, except during sleep," reported Dr. Jeff Bronstein in a Los Angeles Times article. He's with the UCLA David Gaffen School of Medicine.
If you have taken Reglan, or are taking it now, the FDA says it's time to call your physician, whether you are experiencing side effects or not."
Read the rest here.